Alert archive / Michigan / Freeze Warnings in 2005

Freeze Warning 1, NWS Gaylord, MI

October 7, 200512 counties in Michigan

NWS Gaylord, MI issued this freeze warning at Oct 7, 2005, 3:37 PM EDT for 12 counties in Michigan. It took effect at Oct 8, 2005, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2005, 3:37 PM EDT (19:37 UTC)
In effect from
Oct 8, 2005, 2:00 AM EDT
Expired
Oct 8, 2005, 9:01 AM EDT
In force
7 hr
Issued by
NWS Gaylord, MI

Counties Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI, Manistee County, MI, Missaukee County, MI, Otsego County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 40 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 7.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2005-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2005-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KAPX 071937
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
337 PM EDT FRI OCT 7 2005

...FREEZING TEMPERATURES EXPECTED ACROSS PORTIONS OF NORTHERN
MICHIGAN TONIGHT...

.HIGH PRESSURE ACROSS ONTARIO WILL BRING CLEARING SKIES AND DIMINISHING
WINDS OVER A GOOD PORTION OF NORTHERN MICHIGAN TONIGHT. THIS WILL
ALLOW TEMPERATURES TO DIP TO AT OR BELOW FREEZING FOR AREAS INLAND
FROM THE GREAT LAKES.

MIZ008-015>017-019-021-022-025>028-031>034-081000-
/X.NEW.KAPX.FZ.W.0001.051008T0600Z-051008T1300Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...MACKINAW CITY...PELLSTON...CHEBOYGAN...INDIAN RIVER...
BOYNE CITY...CHARLEVOIX...EAST JORDAN...ELK RAPIDS...MANCELONA...
BELLAIRE...GAYLORD...FRANKFORT...BENZONIA...TRAVERSE CITY...
KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY...MCBAIN...
HOUGHTON LAKE...PRUDENVILLE...ROSCOMMON
337 PM EDT FRI OCT 7 2005

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY 
FOR INLAND LOCATIONS...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. 

UNDER CLEARING SKIES AND DIMINISHING WINDS...INLAND TEMPERATURES
ARE EXPECTED TO FALL TO AROUND 30 DEGREES OVERNIGHT ACROSS EASTERN
UPPER MICHIGAN AND A GOOD PORTION OF NORTHWEST AND NORTH CENTRAL
LOWER MICHIGAN. A FEW OF THE COLDEST LOCATIONS...SUCH AS AROUND
PELLSTON AND CADILLAC...ARE EXPECTED TO DIP INTO THE UPPER 20S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE
TEMPERATURES WILL KILL SENSITIVE VEGETATION.

$$
3 follow-up statements
000 
WWUS73 KAPX 080249
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1049 PM EDT FRI OCT 7 2005

...FREEZING TEMPERATURES EXPECTED ACROSS PORTIONS OF NORTHERN
MICHIGAN TONIGHT...

.HIGH PRESSURE ACROSS ONTARIO WILL BRING CLEARING SKIES AND
DIMINISHING WINDS OVER A GOOD PORTION OF NORTHERN MICHIGAN
TONIGHT. THIS WILL ALLOW TEMPERATURES TO DIP TO AT OR BELOW
FREEZING FOR AREAS INLAND FROM THE GREAT LAKES.

MIZ023-029-035-081100-
/X.EXA.KAPX.FZ.W.0001.051008T0600Z-051008T1300Z/
MONTMORENCY-OSCODA-OGEMAW-
INCLUDING THE CITIES OF...LEWISTON...ATLANTA...HILLMAN...MIO...
ROSE CITY...WEST BRANCH
1049 PM EDT FRI OCT 7 2005

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. 

UNDER CLEARING SKIES AND DIMINISHING WINDS...INLAND TEMPERATURES
ARE EXPECTED TO FALL TO AROUND 30 DEGREES OVERNIGHT ACROSS
EASTERN UPPER MICHIGAN AND A GOOD PORTION OF NORTHWEST AND NORTH
CENTRAL LOWER MICHIGAN. A FEW OF THE COLDEST LOCATIONS...SUCH AS
AROUND PELLSTON AND CADILLAC...ARE EXPECTED TO DIP INTO THE UPPER
20S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE VEGETATION.

$$

MIZ008-015>017-019-021-022-025>028-031>034-081100-
/X.CON.KAPX.FZ.W.0001.051008T0600Z-051008T1300Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...MACKINAW CITY...PELLSTON...CHEBOYGAN...INDIAN RIVER...
BOYNE CITY...CHARLEVOIX...EAST JORDAN...ELK RAPIDS...MANCELONA...
BELLAIRE...GAYLORD...FRANKFORT...BENZONIA...TRAVERSE CITY...
KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY...MCBAIN...
HOUGHTON LAKE...PRUDENVILLE...ROSCOMMON
1049 PM EDT FRI OCT 7 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
SATURDAY...

UNDER CLEARING SKIES AND DIMINISHING WINDS...INLAND TEMPERATURES
ARE EXPECTED TO FALL TO AROUND 30 DEGREES OVERNIGHT ACROSS EASTERN
UPPER MICHIGAN AND A GOOD PORTION OF NORTHWEST AND NORTH CENTRAL
LOWER MICHIGAN. A FEW OF THE COLDEST LOCATIONS...SUCH AS AROUND
PELLSTON AND CADILLAC...ARE EXPECTED TO DIP INTO THE UPPER 20S.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE VEGETATION.

$$
000 
WWUS73 KAPX 080940
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
540 AM EDT SAT OCT 8 2005

...FREEZING TEMPERATURES EXPECTED ACROSS PORTIONS OF NORTHERN
MICHIGAN THROUGH MID-MORNING...

.HIGH PRESSURE OVER THE WESTERN GREAT LAKES HAS BROUGHT COLDER AIR
TO THE REGION ALONG WITH DIMINISHING WINDS. THIS COMBINATION HAS
ALLOWED TEMPERATURES TO DROP BELOW FREEZING MANY AREAS INLAND
FROM THE GREAT LAKES. 

MIZ008-015>017-019-021>023-025>029-031>035-081300-
/X.CON.KAPX.FZ.W.0001.000000T0000Z-051008T1300Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-
MONTMORENCY-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...MACKINAW CITY...PELLSTON...CHEBOYGAN...INDIAN RIVER...
BOYNE CITY...CHARLEVOIX...EAST JORDAN...ELK RAPIDS...MANCELONA...
BELLAIRE...GAYLORD...LEWISTON...ATLANTA...HILLMAN...FRANKFORT...
BENZONIA...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...MANISTEE...
CADILLAC...LAKE CITY...MCBAIN...HOUGHTON LAKE...PRUDENVILLE...
ROSCOMMON...ROSE CITY...WEST BRANCH
540 AM EDT SAT OCT 8 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

BELOW FREEZING TEMPERATURES WILL CONTINUE TO EXPAND IN COVERAGE
OVER EASTERN UPPER AND NORTHERN LOWER MICHIGAN OVER THE NEXT
COUPLE OF HOURS AS CLOUDS ARE EXPECTED TO SLOWLY DIMINISH.
LOCATIONS INLAND FROM THE GREAT LAKES SHORELINES WILL HAVE THE
BEST CHANCE OF SEEING BELOW FREEZING CONDITIONS WITH LOCATIONS
ALONG THE LAKES REMAINING SEVERAL DEGREES ABOVE FREEZING. BY 9 AM
TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE VEGETATION.

$$
000 
WWUS73 KAPX 081301
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
901 AM EDT SAT OCT 8 2005


MIZ008-015>017-019-021>023-025>029-031>035-081415-
/X.CAN.KAPX.FZ.W.0001.000000T0000Z-051008T1300Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-CHARLEVOIX-ANTRIM-OTSEGO-
MONTMORENCY-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...MACKINAW CITY...PELLSTON...CHEBOYGAN...INDIAN RIVER...
BOYNE CITY...CHARLEVOIX...EAST JORDAN...ELK RAPIDS...MANCELONA...
BELLAIRE...GAYLORD...LEWISTON...ATLANTA...HILLMAN...FRANKFORT...
BENZONIA...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...MANISTEE...
CADILLAC...LAKE CITY...MCBAIN...HOUGHTON LAKE...PRUDENVILLE...
ROSCOMMON...ROSE CITY...WEST BRANCH
901 AM EDT SAT OCT 8 2005

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FREEZE
WARNING. 

WITH CLOUD COVER SPREADING ACROSS ALL OF NORTHERN LOWER MICHIGAN
TEMPERATURES HAVE REBOUNDED TO ABOVE FREEZING IN MOST AREAS. CLEAR
SKIES ACROSS EASTERN UPPER MICHIGAN WILL KEEP TEMPERATURES AT OR
BELOW FREEZING THROUGH MID MORNING...BUT TEMPERATURES WILL RECOVER
QUICKLY THIS MORNING. THEREFORE THE FREEZE WARNING HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this freeze warning went out at Oct 7, 11:41 AM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Oct 7, 11:41 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1141 AM EDT FRI OCT 7 2005

.UPDATE...NORTHERLY FLOW PERSISTS ACROSS THE CWA WITH HIGH PRESSURE
SITTING ACROSS ONTARIO. UPPER AIR PLOTS AND SATELLITE IMAGERY
REVEALING SHORTWAVE TROF AND WELL DEFINED VORTICITY CENTER MIGRATING
EASTWARD OUT OF IOWA WHILE FAIRLY THICK MID/HIGH CLOUD CONTINUES TO
STREAM UP THROUGH NRN MICHIGAN ALONG WELL DEFINED 700-500 MB
DEFORMATION AXIS. ALSO QUITE A BIT OF LOWER CLOUD COVER ACROSS NRN
MICHIGAN SITTING UNDER STRONG INVERSION BEGINNING NEAR 900 MB PER
12Z APX SOUNDING. LAKE EFFECT SHOWERS/SPRINKLES FINALLY GOT IT
TOGETHER IN N FLOW AREAS LATE OVERNIGHT WITH THE AID OF SOME
SYNOPTIC FORCING ACROSS THE AREA.

FOR THE AFTERNOON...SATELLITE TRENDS SUGGEST AND MODEL DATA CONCURS
THICKER MID/HIGH CLOUD COVER WILL GRADUALLY THIN AND SLIDE OFF TO
THE S/E AS MID LEVEL DEFORMATION WEAKENS AND ALSO NUDGES EAST.
MEANWHILE...DAYTIME MIXING SHOULD TAP SOME OF THE DRIER AIR ALOFT
SEEN ON THE 12Z SOUNDING AND ERODE/LIFT SOME OF THE LOWER CLOUD
COVER AS WE GO THROUGH THE AFTERNOON...PARTICULARLY INLAND AWAY FROM
LAKE INFLUENCES. BUT...SUFFICIENT OVER WATER INSTABILITY (LAKE-850 MB
DELTA TS RUNNING IN THE HIGH TEENS) WILL LIKELY REINFORCE SOME OF
THIS CLOUD COVER DOWNWIND OF THE LAKES IN THE N-NE FLOW. WITH THESE
THOUGHTS IN MIND WILL GRADUALLY THIN OUT CLOUD COVER THROUGH THE
AFTERNOON WITH A GOOD CHUNK OF THE CWA TRENDING TO PARTLY SUNNY BY
LATE AFTERNOON. CURRENT LIGHT LAKE EFFECT RAIN SHOWERS/SPRINKLES IN
THE GRAND TRAVERSE BAY AREA SHOULD END AS SYNOPTIC FORCING
DIMINISHES AND LOW LEVEL WINDS VEER MORE NE WITH TIME.

ADAM

&&

.PREV DISCUSSION...ISSUED AT 431 AM EDT FRI OCT 7 2005

DISCUSSION...ON THE BIG SCALE THIS MORNING...NICE TRAIN OF PACIFIC
SHORT WAVES LINED UP READY TO CARVE OUT A NEW TROUGH ACROSS THE
INTERMOUNTAIN WEST THIS WEEKEND.  UPPER LOW WHICH PASSED TO THE
NORTH OF THE GREAT LAKES YESTERDAY CONTINUING TO LIFT NORTHEAST INTO
CONFLUENT FLOW EAST OF HUDSON BAY.  MID LEVEL TROUGH TRAILS BACK
ACROSS THE MIDWEST...WHILE COMBINATION OF THE REMNANTS OF T.D. TAMMY
AND PRE-EXISTING UPPER LOW CONTINUE TO SPIN OVER THE NORTHEASTERN
GULF.  MIDWESTERN SHORT WAVE TROUGH LOOKS TO SPLIT...WITH ONE PIECE
FLOATING INTO THE UPPER OHIO VALLEY WHILE AN UPPER LOW GETS
ORGANIZED OVER THE LOWER MISSISSIPPI VALLEY.  HOW THAT WHOLE FEATURE
EVOLVES WILL BE AN ISSUE FOR NORTHERN MI EARLY NEXT WEEK...BUT IN
THE MEANTIME HEIGHT WILL RISE ACROSS THE WESTERN LAKES IN RESPONSE
TO DIGGING WESTERN TROUGH.  SURFACE HIGH PRESSURE OVER CENTRAL
CANADA AND THE DAKOTAS WILL MIGRATE ACROSS THE REGION THROUGH THE
SHORT TERM FORECAST PERIOD.  SO LOOKS LIKE MAIN ISSUES WILL DEAL
WITH RESIDUAL LAKE EFFECT NONSENSE...AND LOW TEMPERATURES OVER THE
NEXT SEVERAL NIGHTS.

TODAY/TONIGHT...SURFACE RIDGE AXIS ADVANCING INTO THE UPPER GREAT
LAKES TODAY...WHICH WILL TURN WINDS TO NORTH/NORTHEAST LATER TODAY.
TROPICAL UPPER LOW SPINNING OVER THE NORTHEAST GULF IS THROWING A
TREMENDOUS AMOUNT OF MOISTURE INTO THE SOUTHEAST AND MID ATLANTIC...
WITH SOME OF THIS NUDGING UP INTO THE OHIO VALLEY ALONG A WELL
DEFINED DEFORMATION AXIS.  THOUGH SOME OF THIS IS IMPINGING UPON FAR
SOUTHEAST LOWER...NOT ANTICIPATING THIS TO BE A REAL ISSUE THIS FAR
NORTH.  AFOREMENTIONED MIDWESTERN SHORT WAVE MOVING ACROSS IA THIS
MORNING GRADUALLY NUDGING DEFORMATION AXIS FARTHER EAST WITH TIME...
WHICH SHOULD SHUNT THE NORTHWARD MOISTURE ADVANCE TO THE EAST.  SO
WITH THE LARGE SCALE ISSUES TAKEN CARE OF...FOCUS WILL BE ON LAKE
INDUCED CONVECTION.  CURRENTLY HAVE SC ACROSS MUCH OF THE FORECAST
AREA...EXCEPTIONS ARE WESTERN MACKINAC COUNTY...AS WELL AS FAR
SOUTHEAST CORNER OF THE FORECAST AREA CLOSER TO SAGINAW BAY.  ONLY
PRECIP THUS FAR HAVE BEEN A FEW SPRINKLES AROUND ERY/ANJ...NOTHING
ON RADAR OF NOTE ACROSS NORTHERN LOWER.  SKIES WILL PROBABLY REMAIN
ON THE MOSTLY CLOUDY SIDE TODAY ACROSS AREAS ALONG AND WEST OF GRAND
TRAVERSE BAY...AND PERHAPS AROUND WHITEFISH BAY AS WELL.  ALSO
EXPECT MORE CLOUD COVER TO MOVE INTO SOUTHEAST PORTIONS OF FORECAST
AREA WHERE SKIES STARTING OUT WITH JUST CI OVERHEAD.  ACROSS INLAND
AREAS ANTICIPATE MIXING AND LOWERING OF INVERSION HEIGHTS TO HELP
SCOUR OUT SOME OF THE LOW CLOUD...AND THUS EXPECTING SOME SUNSHINE
THIS AFTERNOON.  AS FAR AS PRECIP...DOES NOT LOOK VERY PROMISING
WITH INVERSION HEIGHTS NOT GETTING MUCH BELOW -3C OR SO...AND THATS
JUST THIS MORNING.  WILL PROBABLY JUST CARRY MORNING SPRINKLES ACROSS
WESTERN CHIPPEWA COUNTY AND AREAS WEST OF M-37 ACROSS NORTHWEST
LOWER.  FOR TONIGHT...LONG FETCH NORTHEAST FLOW OFF LAKE HURON
LIKELY TO KEEP MORE BAND OF SC IN ACROSS AREAS EAST OF A PZQ-HTL
LINE...CBL IS SHALLOW AND DRY ABOVE IT...BUT INVARIABLY NO MATTER
HOW POOR MODEL SOUNDINGS LOOK...LONG FETCH ALMOST ALWAYS OVERCOMES
THAT.  AS WINDS CONTINUE TO TAKE ON MORE OF AN EASTERLY COMPONENT...
CONCERN THAT SOME OF THESE CLOUDS MAY TRY TO CLIMB THE HILLS OF
INTERIOR NORTH CENTRAL LOWER (GLR-GOV-HTL) AREAS...FOR NOW WILL JUST
GO PARTLY CLOUDY THESE ZONES...AND MORE OR LESS MOSTLY CLEAR
ELSEWHERE.  AS FAR AS FROST POTENTIAL GOES...CLOUD COVER ISSUES WILL
LIKELY KEEP TEMPERATURES UP ACROSS SOUTHEAST QUARTER OF FORECAST
AREA...GRADIENT ALSO AT THIS POINT LOOKS TO BE TOO STOUT TO ALLOW
FOR COMPLETE DECOUPLING...ESPECIALLY ACROSS NORTHERN LOWER.  ON THE
PLUS SIDE IS THAT TEMPERATURES WILL ALREADY BE STARTING OUT FAIRLY
COOL (MID 40S-LOWER 50S)...SO NOT ALL THAT FAR TO GO TO GET
TEMPERATURES NEAR FREEZING.  WILL HAVE A MENTION OF FROST IN AREAS
WHERE FORECAST LOWS WILL BE AOB 35F...AGAIN WINDS MAY PREVENT THIS
FROM BEING TOO WIDESPREAD.  NO HEADLINES AT THIS TIME...WILL LET DAY
SHIFT MAKE THE CALL ON THIS.  MARINE...SMALL CRAFT ADVISORIES WILL
BE EXTENDED FOR THE NORTHEAST LOWER NEARSHORE ZONES THROUGH TONIGHT
AS WINDS VEER AROUND NORTHEAST...GRADIENT TIGHTENS UP A BIT TONIGHT
AND POTENTIAL FOR SOME COASTAL EFFECT NUDGING UP WIND SPEEDS A BIT
AS WELL.  LONGER FETCH SHOULD ALSO PUSH SOME SCA CRITERIA WAVES INTO
AREAS SOUTH OF FORTY MILE POINT AS WELL.  CURRENT SCA ACROSS
REMAINING ZONES THAT EXPIRE AT 09Z WILL PROBABLY NEED TO BE EXTENDED
IN A FEW ZONES AT LEAST THROUGH THIS MORNING AS WAVES ARE STILL
CHOPPY ACROSS EASTERN LAKE MICHIGAN AND THE ENTRANCE TO WHITEFISH
BAY.  THESE WILL BE A PRESS TIME DECISION.

SATURDAY...ONLY PROBLEM AREA STILL LOOKS TO BE OVER SOUTHEAST HALF
OF THE FORECAST AREA...WHERE CLOUD COVER WILL BE MORE PREVALENT
THOUGH EVEN HERE EXPECT MORE SUN AS THE DAY WEARS ON...ALTHOUGH
ANTICIPATE CLOUDS WILL THICKEN UP AGAIN DURING THE OVERNIGHT HOURS.
OTHERWISE A GOOD DEAL OF SUNSHINE EXPECTED ACROSS THE REMAINDER OF
THE AREA...THOUGH TEMPERATURES STILL RUNNING A FEW DEGREES BELOW
AVERAGE.  FROST POTENTIAL STILL EXISTS SATURDAY NIGHT...LOOKS LIKE A
BETTER SHOT AT MORE WIDESPREAD DECOUPLING SO PERHAPS A COLDER NIGHT
ON TAP ESPECIALLY FOR THE USUALLY COLDER LOCALES.  SOUTHEAST
PORTIONS OF FORECAST AREA AGAIN LIKELY TO REMAIN WARMER WITH MORE
CLOUD COVER.  MARINE...WINDS WILL REMAIN FROM THE NORTHEAST...
GRADUALLY VEERING MORE EASTERLY WITH TIME AS SURFACE HIGH OVER
ONTARIO MOVES EAST.  WILL LIKELY STILL MEET SCA CONDITIONS ON THE
LAKE HURON SIDE SOUTH OF PRESQUE ISLE LIGHT...WITH WINDS SUBSIDING
TOWARD SATURDAY EVENING.

SUNDAY AND EXTENDED PERIODS...NO CHANGES MADE TO EXTENDED PERIODS.

JPB

&&

.APX...WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Oct 7, 5:08 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
508 AM EDT FRI OCT 7 2005

MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345-
LHZ345>349-081000-
ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA-
CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU-
MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO-
PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN
FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND
LAKE SUPERIOR
508 AM EDT FRI OCT 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN
UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:
HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE)

JPB

Nearby

Freeze Warnings in Michigan, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.